Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 79, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 4:38 PM CDT for McMullen County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 4:38 PM CDT (21:38 UTC)
- Expired
- Jun 30, 2004, 6:00 PM CDT
- In force
- 82 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2986 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 302139 FFWCRP TXC311-302300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 438 PM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... MCMULLEN COUNTY IN TEXAS * UNTIL 600 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS MUCH OF MCMULLEN COUNTY. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PERSIST AND PRODUCE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AMOUNTS AROUND 5 INCHES. * SOME LOCATIONS AFFECTED INCLUDE... CALLIHAM... CROSS... LOMA ALTA... TILDEN... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2807 9880 2807 9835 2863 9835 2863 9880 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:30 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 30, 3:30 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CDT WED JUN 30 2004 .SHORT-TERM (TONIGHT AND THURSDAY)...TSRA ACTIVITY CONTS ACROSS MAINLY THE E CWA THIS AFTERNOON. CWA WILL BE ON TAIL END OF S/WV THATS PUSHING ACROSS TX AT THIS TIME WITH WV SATELLITE IMAGERY SHOWING ANOTHER WEAKER DISTURBANCE SW OF THE REGION MOVING TOWARD THE CWA. W CWA HAS SEEN SUFFICIENT HEATING AND WITH A W MOVING SFC BDRY...AND APPROACHING DISTURBANCE...AM EXPECTING TO SEE AN INCREASE IN ACTIVITY OVER THE W CWA THROUGH THE EVENING HOURS...WITH CONVECTION CONTINUING OVER THE E CWA AS WELL. ETA MODEL SEEMS TO HAVE BEEN DOING THE BEST WITH THIS EVENT AND LATEST RUN SHOWS QPF CONTINUING ACROSS MUCH OF THE CWA THROUGH 12Z THURSDAY. FEEL THAT FOCUS OF PRECIP WILL INCREASE ACROSS THE WEST...CONTINUE ACROSS THE EAST THEN SHIFT NE OVERNIGHT. RAIN CHANCES QUICKLY DIMINISH OVER THE CWA THURSDAY AS THE TROF AXIS MOVES TO THE E OF S TX. WILL CONTINUE FLOOD WATCH UNTIL MIDNIGHT FOR ALL ZONES. EVENING SHIFT MAY BE ABLE TO CANCEL OR EXTEND PORTIONS OF THE WATCH IF WARRANTED. WARMER MAX TEMPS EXPECTED ON THURSDAY AS DRIER AIR/LESS CLOUDS FILTER INTO THE REGION. WEAK TO MODERATE ONSHORE FLOW WILL PREVAIL. && .LONG-TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...ALL OF THE GUIDANCE CONTINUE TO AGREE ON MAINTAINING A MID/UPR RDG AXIS CENTERED OVER NRN MEXICO THROUGH MOST OF THE FCST PD. THE NRN FLANK OF THE RDG AXIS IS EXPECTED TO WEAKEN BY EARLY NEXT WEEK BUT THIS WL HAVE LTL EFFECT ON OUR WX. SOUTH TX WL STILL REMAIN DRY (PWS BELOW 1.5 INCHES) AND PRIMARILY CAPPED THROUGH MOST OF THIS PD. MAY SEE AN ISOLATED SHRA TWDS THE END OF THE PD ACROSS THE WATERS AND NORTHEAST COUNTIES GIVEN SLIGHTLY HIGHER PWS IN THIS RGN. GIVEN THE LOW CONFIDENCE AND THE LKLY PERSISTENCE OF THE RDG AXIS...WL HOLD OFF MENTIONING RAIN FOR NOW AND JUST GO WITH 5 AND 10 POPS. THE STRONG SUBSIDENCE AND SOUTH/SOUTHWEST BOUNDARY LYR FLOW OVER THE WEEKEND WL PROMOTE MOSTLY CLEAR SKIES AS WELL AS SLIGHTLY ABV NORMAL TEMPS. A BIT MORE CU IS EXPECTED FOR THE REMAINDER OF THE FCST BUT STILL ABUNDANT SUNSHINE IS EXPECTED. WINDS WL RETURN TO MORE TYPICAL VALUES LATER THIS WEEKEND AND INTO THE REMAINDER OF THE FCST. SCEC/MARGINAL SCA CONDITIONS WL BE POSSIBLE OVER THE SRN BAYS AND ADJACENT NEARSHORE WATERS EACH AFTERNOON AND WELL INTO THE EVENING FOR THE SAME TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 92 75 93 75 / 40 10 00 00 00 VICTORIA 74 92 75 93 75 / 50 20 10 05 00 LAREDO 78 100 78 102 79 / 30 10 00 00 00 ALICE 74 95 74 97 75 / 50 10 00 05 00 ROCKPORT 77 89 78 90 78 / 30 20 00 05 00 COTULLA 74 97 74 99 74 / 30 10 00 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH TEXAS UNTIL MIDNIGHT TONIGHT. && 81...SHORT-TERM 80...LONG-TERM
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT WED JUN 30 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ/JR
In the hours before
Special weather statement, Jun 30, 12:11 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1211 PM CDT WED JUN 30 2004 TXZ244-246-301815- REFUGIO-SAN PATRICIO- 1211 PM CDT WED JUN 30 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS REFUGIO AND SAN PATRICIO COUNTIES THROUGH 115 PM CDT... AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH SAN PATRICIO COUNTY...OR ABOUT 9 MILES NORTH OF TAFT...MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT THE RURAL AREAS OF NORTH CENTRAL SAN PATRICIO...AND SOUTHWESTERN REFUGIO COUNTY. THIS STORM WILL AFFECT AREAS NORTH OF SINTON TO WOODSBORO THROUGH 1 PM CDT. THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING SMALL HAIL WINDS GUSTING UP TO 40 MPH HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. TE
Special weather statement, Jun 30, 2:09 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 209 PM CDT WED JUN 30 2004 TXZ243-302015- NUECES- 209 PM CDT WED JUN 30 2004 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS NUECES COUNTY THROUGH 315 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NORTH OF ROBSTOWN TO 12 MILES SOUTHWEST OF CORPUS CHRISTI...OR FROM 7 MILES SOUTHWEST OF EDROY TO 8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND CORPUS CHRISTI AND AREAS AROUND THESE COMMUNITIES. THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS FAVORABLE FOR FUNNEL CLOUDS. YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
Special weather statement, Jun 30, 2:12 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 209 PM CDT WED JUN 30 20043 0TXZ243-302015- NUECES-N E0E -M CDT WED JUN 30 2004 2 0.A LINE OF STRONG THUNDERSTOUMD RITL CONTINUE ACROSS NUECES COUNTY THROUGH 315 PM CDT... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORNSEFROM NORTH OF ROBSTOWN TOS1O NITES SOUTHWEST OF CORPUSFCCRRSUI...OR FROM 7 MILES SOUTHEE TOOT EDROY TO 8 MILES WEST OF CHAPMAN RANCH...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT ROBSTOWN...TULOSO AND CORPUS CCRRSUI AND AREAS AROUND THESE COTMENETIES. THIS LINE OF STRENO HUNDERSTORMS IS CAPABLE OA ARLD CING SMALL HAIL...WINDS GUSTING UP TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS FANO ABLE FOR FUNNEL CLOUDS.L SO SHOULD BE PREPARED TO SEEK SOESTER IN THE UNLIKELY EVENTLA V NUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNING .A.NHECK OUT OUR WEBSITE AT STTP //WWW.SRH.NOAA.GOV/CRP VC$P TE
Special weather statement, Jun 30, 2:24 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 224 PM CDT WED JUN 30 2004 TXZ244-302030- SAN PATRICIO- 224 PM CDT WED JUN 30 2004 ...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SAN PATRICIO COUNTY THROUGH 330 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES WEST OF SINTON TO 21 MILES SOUTH OF SINTON...OR NEAR CORPUS CHRISTI...MOVING NORTHEAST AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT ODEM...SINTON...TAFT SOUTHWEST AND TAFT. THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 30 TO 40 MPH...FREQUENT LIGHTNING WITH RAINFALL RATES UP TO ONE INCH AN HOUR. THE ATMOSPHERE REMAINS FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS THROUGH THE AFTERNOON HOURS. YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE
Special weather statement, Jun 30, 2:58 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 258 PM CDT WED JUN 30 2004 TXZ231>234-244>247-302100- ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-SAN PATRICIO-VICTORIA- 258 PM CDT WED JUN 30 2004 SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL BEND AND THE VICTORIA CROSSROADS REGION THROUGH 4 PM...ESPECIALLY FROM CLEGG TO SINTON NORTHWARD TO BEEVILLE AND GOLIAD. THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES UP TO 1 INCH AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
Special weather statement, Jun 30, 3:44 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 344 PM CDT WED JUN 30 2004 TXZ229>234-246-247-302145- BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA- 344 PM CDT WED JUN 30 2004 SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN RIO GRANDE PLAINS...VICTORIA CROSSROADS REGION AND THE NORTHERN COASTAL BEND THROUGH 445 PM...OR ALONG AND NORTH OF A ARTESIA WELLS TO SKIDMORE TO PORT OCONNOR LINE. THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES BETWEEN 1 AND 1.5 INCHES AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:46 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| Jun 29, 11:27 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 1:30 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Jun 30, 12:17 PM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Jun 30, 3:20 PM CDT | Flash Flood Warning | CRP | Calhoun | 85 min |
| Jun 30, 5:44 PM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.